MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SECONDARY BLOOD SETS - SET, BLOOD, SECONDARY, W/200 MIC FILT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SECONDARY BLOOD SETS - SET, BLOOD, SECONDARY, W/200 MIC FILT; INTRAVASCULAR ADMINISTRATION SET
Model Number 10014081
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd secondary blood sets - set, blood, secondary, w/200 mic filt experienced assembled incorrectly.The following information was provided by the initial reporter: he nurse was about to hang a blood product with secondary blood tubing.She removed the blood tubing from the package and noticed the filter was manufactured "upside down".
 
Additional Manufacturer Narrative
The initial reporter also notified the fda on (b)(6) 2022.Medwatch report # 2100090000-2022-8007.Investigation summary: a complaint of the filter being assembled upside down was received from the customer.Two photos were provided for investigation.In the photos the packaging can be seen as well as the material and lot information.A device history record review for model: 10014081 lot number: 21089134 was performed.The search showed that a total of 7,003 units in 1 lot number was built on 31aug2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause could not be determined as a physical sample was not returned for investigation.Possible root cause is an error during the assembly process.This incident has been added to our database of reported incidents.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 08-jul-2022.H6: investigation summary : a complaint of the filter being assembled upside down was received from the customer.A sample was returned for investigation.The customer complaint of misassembly was verified by visual inspection.Evaluation of the sample indicates that the drip chamber of the assembly was constructed in a manner that it would be upside down when connected.The tubing from the spike leads directly to the bottom port of the drip chamber.A device history record review for model 10014081 lot number 21089134 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 31aug2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for this defect is an error during the manufacturing process.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SECONDARY BLOOD SETS - SET, BLOOD, SECONDARY, W/200 MIC FILT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14756144
Report Number9616066-2022-00746
Device Sequence Number16467343
Product Code FPA
UDI-Device Identifier50885403233843
UDI-Public50885403233843
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K882302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number10014081
Device Catalogue Number10014081
Device Lot Number21089134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown